MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 191128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.However, an on-site evaluation was performed by a fresenius fst.The fst reported that the machine passed all functional checks.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The fresenius fst was unable to identify any problems with the hemodialysis (hd) machine during testing.The 2008t hd machine performed as designed and no problems were detected.Clinical investigation: a temporal relationship exists between hd therapy utilizing the 2008t hemodialysis system, and the serious adverse event of death, as the patient was actively undergoing hd therapy when the events began.The definitive cause of the patients death is unknown; therefore, causality cannot be established.The end-stage renal disease (esrd) population continues to have significantly higher mortality, and fewer expected years of life when compared to the general population.Based on the totality of the information available, the 2008t hemodialysis system cannot be excluded from having a possible contributory role in the patients death.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) deficiency or malfunction occurred.However, the patient was actively undergoing hd therapy when they expired.Therefore, without a death certificate, esrd death notification, discharge summary and/or autopsy report, this clinical investigation cannot disassociate the device from the serious adverse events.
 
Event or Problem Description
A hospital biomedical technician requested a hemodialysis (hd) machine evaluation from fresenius technical services following an event where an hd patient expired during hd therapy (exact date unknown) on a fresenius 2008t hd machine.No additional adverse event information was provided during intake.The 2008t hd machine was sequestered following the event(s).A fresenius field service technician (fst) went onsite and performed functional compliance testing/verification on the machine.The 2008t hemodialysis system performed as expected per the manufacturers specifications.Subsequent attempts to obtain additional information (e.G., treatment record, discharge summary, death certificate, patient demographics) have thus far proven unsuccessful.

Brand Name
2008T HD SYS. W/O CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key12289889
Report Number2937457-2021-01639
Device Sequence Number4664074
Product Code KDI
UDI-Device Identifier00840861102105
UDI-Public00840861102105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number191128
Device Catalogue Number191128
Was Device Available for Evaluation? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;